MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD BALL SOCKET SWIVEL ADAPTOR; SKULL PINS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD BALL SOCKET SWIVEL ADAPTOR; SKULL PINS
Catalog Number A1064
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the mayfield swivel adaptor (a1064) is mobile when it should not be - tightening problem.The issue was noted before surgery while the patient was under anesthesia.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The mayfield ball swivel adaptor (a1064) was returned for evaluation: failure analysis - the reported complaint is confirmed from the evaluation.The inspection shows it cannot be rotated properly and is somewhat stiff, so it must be opened, cleaned and readjusted.The small parts, washers and retaining rings, must be replaced because of wear, and the swivel holder shows damaged thread and must be replaced.The hold down screw must be replaced with the current version, and the spring must be replaced for preventive maintenance.As a result, the unit was returned unrepaired and is no longer allowed to be used for medical purposes.Root cause - the complaint is confirmed via inspection of the unit.Unit has lot code 089, indicating 2008 manufacture and is beyond the 7 year mayfield expected life.Probable root cause is routine wear and rough handling of the unit.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD BALL SOCKET SWIVEL ADAPTOR
Common Device Name
SKULL PINS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21548458
Report Number3004608878-2025-00044
Device Sequence Number8165048
Product Code HBM
UDI-Device Identifier10381780267591
UDI-Public10381780267591
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1064
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown